Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 27, 2021, 11:59 AM CDT for Sheboygan County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 11:59 AM CDT (16:59 UTC)
- Expired
- Aug 27, 2021, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.25 in
- Wind
- 40
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WWUS83 KMKX 271659
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1159 AM CDT Fri Aug 27 2021
WIZ052-271730-
Sheboygan WI-
1159 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Sheboygan County
through 1230 PM CDT...
At 1158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from St Anna to near Random Lake. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Cedar Grove, Random Lake, Elkhart Lake, Greenbush, Cascade,
Adell, Waldo, Glenbeulah, Haven, Johnsonville, Gibbsville and
Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4357 8779 4354 8779 4354 8797 4379 8816
4389 8816 4389 8773 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 1658Z 255DEG 30KT 4388 8813 4355 8790
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 27, 10:27 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 27, 10:27 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1027 AM CDT Fri Aug 27 2021 .UPDATE... (Issued 1027 AM CDT Fri Aug 27 2021) The near stationary frontal boundary is draped right across southern Wisconsin late this morning. You can see the location of the front on visible satellite with areas north of the boundary being socked in with low clouds and fog. While areas of the south of the boundary are starting to see clearing skies. There is still a fair amount of low level shear associated with the LLJ which is helping to fuel the storms along and north of the boundary this morning. As the line of thunderstorms moves eastward, the frontal boundary is expect to make a jump toward central Wisconsin. The location of the front and the intensity of the LLJ this evening will play a big role in the setup for heavy rain and potentially severe weather. Instability and temperatures this evening will be largely dependent on how much we clear out early this afternoon. If much of southern Wisconsin stays socked in then will have to adjust temperatures down. Patterson && .SHORT TERM... (Issued 355 AM CDT Fri Aug 27 2021) Today through Tonight: Convection erupted late last night and early this morning along the stationary boundary draped back across northwest IA and along the MN/IA border as the nose of a 40-50kt LLJ and strong moisture transport impinged upon the boundary. Additional showers and thunderstorms developed across central and northeast WI earlier this morning, in response to increasing WAA. Over the next 6 to 8 hours, will have to keep a close eye on convection currently moving E-NE across Iowa. This line of thunderstorms has been meandering north and south over the last few hours, but will gradually lift E-NE as the LLJ veer southwesterly. Given it's current trajectory and the track of the stronger moisture transport through the remainder of the morning do expect some of this thunderstorm activity to make it into south-central WI. Heavy rain is likely with any thundestorms activity given the higher PWATs in place. Any convection that does move in from the west early this morning is expected to gradually weaken or dissipate through mid to late morning. The main stationary front is then expected to lift northward today, as shortwave energy lifts across the region and broad south to southwest flow increases. This would place all of southern WI within the warm sector, with another very warm and muggy day. Temperatures will be back into the 80s, perhaps near 90 along the WI/IL border, and dew points in the mid 70s. Heat indices climb into the 90s, highest along the WI/IL border. Late this afternoon through tonight, chances for additional thunderstorm activity are not a slam dunk and remain highly conditional upon 1) if we have any lingering boundaries around from this mornings convection, 2) how far north the warm front can get and 3) where the next MCS gets organized. It should be noted that outside of the CAMs, majority of the medium range guidance keep much of southern WI dry tonight. This isn't much of a surprise given the focus of the LLJ and stronger moisture transport up across western and northern WI. While the threat of thunderstorm activity remains conditional, we will certainly have enough instability to work with and stronger deep-layer shear towards the end of the day to maintain at least some concern for strong to severe storms if activity can get going across southern WI. Anderson && .LONG TERM... (Issued 355 AM CDT Fri Aug 27 2021) Saturday through Thursday: Saturday will be a hot and humid day, with medium to high confidence that we will see heat indices reach the 100 to 105 mark. Daytime highs will climb into the low to mid 90s, and with predominately southwest flow do expect some of the warmest temperatures to develop near Lake Michigan. Precipitation chances look slim on Saturday, with the warm front well north of the area. However we could see thunderstorms try to sneak into the north on Saturday night, as the LLJ once again becomes established and moisture transport increases across northern and central WI. On Sunday, a cold front drops southeast across the area and brings additional chances for showers and thunderstorms. Deep-layer shear doesn't appear to be overly impressive on Sunday ahead of the cold front, but there certainly will be plenty of instability for thunderstorms to work with. So a few stronger storms and locally heavy rain cannot be ruled out. Early next week, once the cold front passes through we will have a notable drop in humidity levels and somewhat cooler temperatures as high pressure build south across WI. Highs will mostly be in the mid to upper 70s, with a few days in the 80s. As for precipitation chances next week, they remain low at this time. However, as the above mentioned cold front drops south across the region Sunday/Sunday night, flow aloft becomes increasingly zonal, and the frontal boundary will stall out somewhere near or south of the WI/IL border. Will need to keep an eye on where this front stalls out, as it will remain the focus for precipitation chances through early/mid next week. Anderson && .AVIATION... (Issued 1027 AM CDT Fri Aug 27 2021) A near stationary frontal boundary is draped across southern Wisconsin late this morning. Areas north of the frontal boundary will have MVFR to IFR ceilings and patchy fog. Areas south of the boundary will have higher VFR ceilings. The front is expected to gradually shift north toward central Wisconsin this afternoon. As the front moves north conditions should quickly improve. There is a line of thunderstorms moving across southern Wisconsin late this morning. A small break in the thunderstorm activity is expected behind this line before the chance for additional showers/storms returns this evening through tonight. Patterson && .MARINE... (Issued 355 AM CDT Fri Aug 27 2021) A weak stationary front located over far southern Lake Michigan will gradually lift north later today through tonight. Thus, winds will remain predominately easterly today across the lake. Continue to expect locally stronger winds up to 30 kts over far northern Lake Michigan today into tonight. Late tonight through Saturday night, winds become south to southwest as the warm front is progged to surge northward. A cold front arrives Sunday afternoon/evening, becoming westerly and then northerly behind the front heading into Tuesday. Stronger northeast winds may develop Tuesday/Tuesday night in response to a stronger area of high pressure building south into the upper Great Lakes. Thunderstorm activity will remain possible at times over Lake Michigan today through the weekend. Anderson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 27, 3:53 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 353 AM CDT Fri Aug 27 2021 WIZ046-047-051-052-056>060-062>072-280900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to impact portions of south central Wisconsin through this morning. Another round of thunderstorms remains possible tonight, some of which could be strong to severe and pose a threat for damaging winds and large hail. Heavy rain will accompany any shower or thunderstorm activity. Heat index values will flirt with 100 degrees in spots, mostly along and just north of the Wisconsin and Illinois stateline. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional rounds of thunderstorms remain possible over the weekend, especially Saturday night through Sunday evening as a cold front drops southeast across central and southern Wisconsin. Heat index values of 100 to 105 are expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Today and Tonight. LMZ643>646-280900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms remain possible this morning, and then again this evening and into the overnight hours, mainly near and north of the Port of Milwaukee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for thunderstorms are forecast at times through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-280900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 353 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected at times today and tonight, especially over the northern half of Lake Michigan. East winds today into tonight may gust up to 30 kts across far northern Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for thunderstorms are forecast at times through the weekend. www.weather.gov/mkx
In the hours before
Local storm report, Aug 27, 10:18 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1018 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 4 NNE CROSS PLAINS 43.17N 89.62W
08/27/2021 DANE WI PUBLIC
TREE SNAPPED OFF AT BASE.
&&
MBKSpecial weather statement, Aug 27, 10:47 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1047 AM CDT Fri Aug 27 2021
WIZ051-058-059-271630-
Dodge WI-Washington WI-Fond Du Lac WI-
1047 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southwestern Fond du
Lac, northwestern Washington and northeastern Dodge Counties through
1130 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Markesan to near Beaver
Dam to near Juneau. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, Waupun, Mayville, North Fond Du Lac, Horicon, Juneau,
Lomira, Theresa, Oakfield, Iron Ridge, Burnett, Ashford, Lamartine,
Byron, Alto, Brownsville, Wayne, Kekoskee, Nenno and Atwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4347 8825 4335 8870 4363 8883 4363 8889
4367 8889 4380 8847
TIME...MOT...LOC 1546Z 264DEG 33KT 4363 8892 4351 8877 4335 8878
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HANSENLocal storm report, Aug 27, 11:00 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG FOX LAKE 43.57N 88.91W
08/27/2021 DODGE WI LAW ENFORCEMENT
COMBINATION OF LIGHTNING STRIKES AND WIND
GUSTS TO 40 TO 50 MPH WITH RESULTANT TREE
DAMAGE RESULTED IN SEVERAL POWER OUTAGES IN
THE FOX LAKE AREA.
&&
MBKSpecial weather statement, Aug 27, 11:19 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1119 AM CDT Fri Aug 27 2021
WIZ051-052-059-271700-
Sheboygan WI-Washington WI-Fond Du Lac WI-
1119 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of eastern Fond du Lac,
northeastern Washington and western Sheboygan Counties through NOON
CDT...
At 1119 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oakfield to near Theresa. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, Plymouth, North Fond Du Lac, Kewaskum, Campbellsport,
Random Lake, Elkhart Lake, Southern Lake Winnebago, Taycheedah,
Greenbush, Eden, Mount Calvary, Cascade, Adell, Waldo, St. Cloud,
Glenbeulah, Beechwood, Waucousta and Boltonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4389 8816 4389 8805 4359 8785 4348 8826
4384 8850 4389 8845 4389 8840 4394 8840
4394 8817
TIME...MOT...LOC 1619Z 247DEG 31KT 4373 8851 4352 8835
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HANSENLocal storm report, Aug 27, 11:38 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN 3 NE PLAIN 43.32N 90.00W
08/27/2021 M1.36 INCH SAUK WI COCORAHS
1.36 INCHES OF RAIN FELL WITHIN 60 MINUTES
WITH AN ESTIMATED 1 INCH FALLING WITHIN 15
MINUTES. MINOR PONDING/FLOODING IN A FIELD
AND DITCH.
&&Special weather statement, Aug 27, 11:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1159 AM CDT Fri Aug 27 2021
WIZ052-271730-
Sheboygan WI-
1159 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of Sheboygan County
through 1230 PM CDT...
At 1158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from St Anna to near Random Lake. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Cedar Grove, Random Lake, Elkhart Lake, Greenbush, Cascade,
Adell, Waldo, Glenbeulah, Haven, Johnsonville, Gibbsville and
Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4357 8779 4354 8779 4354 8797 4379 8816
4389 8816 4389 8773 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 1658Z 255DEG 30KT 4388 8813 4355 8790
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:57 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 48 min |
| Aug 27, 9:02 AM CDT | Special Weather Statement | MKX | Dodge | 43 min |
| Aug 27, 9:27 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 48 min |
| Aug 27, 10:05 AM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 75 min |
| Aug 27, 10:08 AM CDT | Special Weather Statement | MKX | Columbia | 52 min |
| Aug 27, 10:47 AM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac | 43 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | MKX | Fond du Lac | 41 min |
| Aug 27, 2:46 PM CDT | Special Weather Statement | MKX | Fond du Lac | 44 min |
| Aug 27, 3:24 PM CDT | Special Weather Statement | MKX | Sheboygan | 51 min |
| Aug 27, 4:01 PM CDT | Special Weather Statement | MKX | Dodge | 59 min |
| Aug 27, 4:07 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 26 min |
| Aug 27, 4:09 PM CDT | Special Marine Warning | MKX | 66 min | |
| Aug 27, 4:35 PM CDT | Special Weather Statement | MKX | Washington | 25 min |
| Aug 27, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 46 min |
| Aug 27, 5:28 PM CDT | Special Weather Statement | MKX | Washington | 47 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.